Alert archive / California / Beach Hazards Statements in 2026

Beach Hazards Statement 6, NWS Eureka, CA

February 11, 2026Del Norte County, Humboldt County, Mendocino County, California

NWS Eureka, CA issued this beach hazards statement at Feb 11, 2026, 5:53 PM PST for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Feb 12, 2026, 10:00 PM PST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Feb 11, 2026, 5:53 PM PST (01:53 UTC)
In effect from
Feb 12, 2026, 10:00 PM PST
Expired
Feb 14, 2026, 4:00 AM PST
In force
30 hr
Issued by
NWS Eureka, CA

Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 1.9 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2026-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2026-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1726 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

486 
WHUS46 KEKA 120153
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
553 PM PST Wed Feb 11 2026

CAZ101-103-104-109-121000-
/O.NEW.KEKA.BH.S.0006.260213T0600Z-260214T1200Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
553 PM PST Wed Feb 11 2026

...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY EVENING
THROUGH LATE FRIDAY NIGHT...

* WHAT...Increased threat of sneaker waves expected.

* WHERE...Coastal Del Norte, Northern Humboldt Coast, 
  Southwestern Humboldt and Mendocino Coast Counties.

* WHEN...From Thursday evening through late Friday night. .

* IMPACTS...Large, unexpected waves can sweep across the beach 
  without warning, sweeping people into the sea from rocks, 
  jetties, and beaches. These sneaker waves can also move large 
  objects such as logs, crushing anyone caught underneath.

* ADDITIONAL DETAILS...A steep, long period northwest swell
  arrives Thursday evening, peaking around 12 to 13 feet at 16
  seconds on Friday. This swell is expected to produce set 
  behavior with breakers leading to rapid and unexpected beach run
  ups of over 18 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Don't be fooled by an ocean that looks calm.  There can be
30 minutes of small waves before a sneaker wave strikes.  Avoid
rocks and jetties. Avoid steep beaches.  Stay much farther back
from the water and never turn your back on the ocean.

&&

$$
2 follow-up statements
558 
WHUS46 KEKA 121739
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
939 AM PST Thu Feb 12 2026

CAZ101-103-104-109-131800-
/O.CON.KEKA.BH.S.0006.260213T0600Z-260214T1200Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
939 AM PST Thu Feb 12 2026

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THIS EVENING
THROUGH LATE FRIDAY NIGHT...

* WHAT...Increased threat of sneaker waves expected.

* WHERE...Coastal Del Norte, Northern Humboldt Coast, 
  Southwestern Humboldt and Mendocino Coast Counties.

* WHEN...From this evening through late Friday night.

* IMPACTS...Large, unexpected waves can sweep across the beach 
  without warning, sweeping people into the sea from rocks, 
  jetties, and beaches. These sneaker waves can also move large 
  objects such as logs, crushing anyone caught underneath.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Don't be fooled by an ocean that looks calm.  There can be
30 minutes of small waves before a sneaker wave strikes.  Avoid
rocks and jetties. Avoid steep beaches.  Stay much farther back
from the water and never turn your back on the ocean.

&&

$$
536 
WHUS46 KEKA 131743
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
943 AM PST Fri Feb 13 2026

CAZ101-103-104-109-141200-
/O.CON.KEKA.BH.S.0006.000000T0000Z-260214T1200Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
943 AM PST Fri Feb 13 2026

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...Increased threat of sneaker waves expected.

* WHERE...Coastal Del Norte, Northern Humboldt Coast, 
  Southwestern Humboldt and Mendocino Coast Counties.

* WHEN...Through late tonight. .

* IMPACTS...Large, unexpected waves can sweep across the beach 
  without warning, sweeping people into the sea from rocks, 
  jetties, and beaches. These sneaker waves can also move large 
  objects such as logs, crushing anyone caught underneath.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Don't be fooled by an ocean that looks calm.  There can be
30 minutes of small waves before a sneaker wave strikes.  Avoid
rocks and jetties. Avoid steep beaches.  Stay much farther back
from the water and never turn your back on the ocean.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this beach hazards statement went out at Feb 11, 2:56 PM PST, 2 hours 57 minutes earlier.

Area forecast discussion, Feb 11, 2:56 PM PST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
256 PM PST Wed Feb 11 2026

.SYNOPSIS...Rain showers will continue to gradually tapper off
through tonight. Drier weather is expected Thursday and Friday. A
colder and stronger system have the potential to impact the region
this weekend through mid next week, bringing significant mountain
travel impacts early next week.

&&

.DISCUSSION...Showers continue rotating around a quasi-stationary
low- pressure system near- shore the central California coast this
afternoon. Generally scattered to isolated showers, especially
over the eastern portion of the CWA. Showers activity will
continue to gradually tapper off from N to S through tonight,
focused primarily on Mendocino and Lake counties. Isolated
thunderstorms are possible over Lake County this afternoon into
early evening.

A weak high pressure build into the area tonight into Thursday,
bringing clear skies and dry conditions to the region. Breezy to
gusty easterly offshore flow will continue over the ridges through
Thursday morning. Areas of fog and patchy dense fog are
anticipated along the shelter valleys.

Tuesday through Friday, expect seasonable daytime temperatures
and chilly overnight low temperatures. Lingering cold air will
promote overnight temperatures to be a few degrees cooler than
today's readings, with lows in the upper 30s to mid-40s for the
coastal areas and generally in the 30s for the interior valleys.
Many areas along the coast will have periods of stratus cover
along with areas of fog and patchy dense fog Thursday night into
Friday.

The pattern looks more active with cooler highs and wetter weather
from this weekend through mid next week. Ensemble clusters and
deterministic guidance continues to trend toward higher chances
for rainy and cooler weather late this weekend and early next
week as a much deeper, positively tilted cut-off trough approaches.
This system have the potential to bring periods of moderate to
heavy mountain snow, widespread rain and breezy to gusty southerly
winds. At this point, the heaviest precipitation is expected on
Sunday.

Early through mid next-week, a potent cold upper-level trough
will dig south- southeastward from the Gulf of Alaska toward the
West Coast. The cold airmass will aid in the development of steep
lapse rates which will promote heavy precipitation, along with
isolated thunderstorms and the potential for accumulating small
hail along the coast by Tuesday. NBM probabilities are predicting
a high likelihood for 1" to 3" in 72 hours from early Sunday to
early Wednesday morning for most of the CWA, with 3 to 4.5" in
the windward facing terrain.

The main concern with this system are the potential for heavy
mountain snow, which would impact highway passes, along with the
potential for lower elevation snow. Snow levels are expected to
start around 5,000 feet Saturday and gradually drop to around
2,000 to 3,000 feet MSL by early next week. There is uncertainty
on just how low snow levels could get due to the probability of
convective showers, which has the potential to lower snow levels
for localized areas. Heavy snow across the higher ridges above
4000 feet could accumulate from 1 to 3 feet from Saturday morning
through mid next week. Travel impacts are anticipated from
Sunday through mid next week. Stay tuned! /ZVS

&&

.AVIATION...A low pressure system off the coast of Central CA
continue to funnel clouds over NW CA. These elevated ceilings are
forecasted to remain as such through the TAF period with light winds
expected for the North Coast and inland terminals. Closer to the
center of the low in Mendocino and Lake county, Low Level Turbulence
is possible tonight due to a LLJ out of the east set against surface
southerly-to-variable light winds. More cloud coverage enters the
area from the NW tomorrow, yet VFR conditions are expected to
prevail.

&&

.MARINE...Moderate northerly winds remain over the outer waters.
Steep, short period seas of 7 to 9 ft will maintain advisory
conditions over the northern outer waters into Wednesday night.
Relatively calm winds and seas will persist elsewhere until Thursday
afternoon into Friday when northerly winds increase again, reaching
20 kts in the southern waters. These persistent, fresh breezes will
create steep wind waves of At the same time, a large long period
swell will build in, peaking 10 to 12 ft at 18 seconds Friday. This
swell alone will bring hazardous conditions to small crafts.

&&

.BEACH HAZARDS...Generally mild beach conditions expected through
Thursday before a steep, northwest long period swell arrives
Thursday evening. This wave will peak around 12 to 13 feet at 16
seconds during the daytime Friday. This swell will align with
beaches in Humboldt,Del Norte, and Mendocino counties, increasing
the threat of sneaker waves. The wave is expected to produce set
behavior with breakers leading to rapid and unexpected beach run ups
of over 18 feet. Calmer winds and few short period seas along the
coastline Friday will further enhance this danger making waves more
sneaky, especially on steeper beaches. Take care if going to the
beach late in the week. Choose flatter beaches if possible. Stay off
of rocks, logs, and jetties. Never turn your back to the ocean! DS

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Beach Hazards Statement from Thursday evening through late
     Friday night for CAZ101-103-104-109.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 10 PM PST this evening for
     PZZ470.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

Nearby

Beach Hazards Statements in California, 2026Every beach hazards statement in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.